I started taking doxycycline 2 times a day on Wednesday till this coming Wednesday but I just got a uti today. I've taking my medicine as directed and I just got my period too.
After 5 days on an antibiotic like doxycycline, I'd be more suspicious of you having a yeast infection. Another bacterial infection is less likely. Yeast can irritate you around your urethral opening and make you feel urinary frequency and irritation. Could it be possible you have a yeast infection starting? Also, just before you start to bleed for your period is the most irritating time for yeast to bother you. You have a sharp change in hormones at that point. Then it seems you get a little relief from the blood flowing. If the blood flow is stopped due to things like a tampon or whatever, the relief sometimes stops, too.
Our normal flora is the normal healthy microbes that live on our skin and inside our mucous membranes in a healthy balance. When we take antibiotics, the healthy bacteria are killed along with the infectious bacteria. This leaves fungi (yeast) and any parasites present to take over what was once a balanced "landscape". For many women, this means a yeast infection follows taking an antibiotic. Taking a probiotic helps prevent this and also helps repopulate the landscape to get the healthy balance back.
You may need an antifungal if you think you have a yeast infection. You may need to see a Dr. to determine what kind of infection you have and to get a prescription.
gmm; This is possible the antibiotic can throw your system off which is why if your on a b/c pill you can't rely on it because it can alter your levels and this could also start you to spot or period was it the same doctors office that found a UTI how are they treating it. Or are they saying the doxy. well take care of it. the antibiotic kills of good and bad bacteria which can cause a UTI or yeast infection this is also very common after or during in your case antibiotic therapy.double check with your doctor they may want to give you something else to take care of both problems. Chuck1957
- Doxycycline Information for Consumers
- Doxycycline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Doxycycline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Dec 2009 • 2 answers
Posted 7 May 2010 • 2 answers
Urinary Tract Infection - I am fighting a uti for three months now and taking antibiotics for it but
Posted 6 Oct 2015 • 2 answers
Posted 26 Sep 2016 • 2 answers
I am currently taking medicine for BV infection.Can I take prescribed medicine for UTI at same time?
Posted 14 days ago • 0 answers